Article Text

PDF
BET 3

Statistics from Altmetric.com

Probiotics: do they reduce the incidence of antibiotic-associated diarrhoea in adults?

Report by: Lee Helliwell, SpR Emergency Medicine

Checked by: Catherine Jackson, SpR Emergency Medicine

Institution: Lancashire Teaching Hospital, Preston, UK

Three-part question

In [adult patients taking antibiotics] does the [coadministration of probiotics] [reduce the incidence of antibiotic-associated diarrhoea]?

Clinical scenario

Your relative has returned from their general practitioner with a prescription for antibiotics. They ask you if there is anything they could take to prevent diarrhoea following the antibiotics, as, on occasions, it has resulted in them stopping the antibiotics early. You have some recollection regarding the use of probiotics and wonder whether there is evidence to support their use in this …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.